*Trigger Warning*Took to much of antipsychotics now I'm numb and psychotic as well - Introduce Yourself - Depersonalization Community

Jump to content


Please Read the Community Forum Guidelines Before Posting.


Photo

*Trigger Warning*Took to much of antipsychotics now I'm numb and psychotic as well


  • Please log in to reply
27 replies to this topic

#1 OlPhil

OlPhil

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 19 December 2014 - 05:17 PM

Took too much of an antipsychotic now I'm psychotic and numb as well.



#2 MiketheAlien

MiketheAlien

    Regular Contributor

  • DPSH Members
  • 410 posts
  • LocationVancouver, Canada

Posted 19 December 2014 - 05:55 PM

Would you care to elaborate on your story and what happened?

Why were you taking too much antipsychotic medication? Which antipsychotic was it?

Under doctors supervision or did you experiment by yourself?

#3 OlPhil

OlPhil

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 19 December 2014 - 06:05 PM

I was taking it under a doctor's prescription, just started the med, and then 5 days later, at the lowest possible dose, I felt like the drug went right through my whole system like it was destroying me, and this sensation lasted for 2 hours. this was 5 years ago, and I've only gotten worse since then I've become schizophrenic, somewhat dysphoric, not quite depersonalized, more like completely numb as in not able to think or feel emotions normally



#4 MiketheAlien

MiketheAlien

    Regular Contributor

  • DPSH Members
  • 410 posts
  • LocationVancouver, Canada

Posted 19 December 2014 - 06:44 PM

That is awful, I am really sorry you had to go through that ordeal. I know a couple of people who have felt numb after using prescription medication, myself included. It is a horrible existence, but from a lot of reading there seems to be ways to feel better. Diet, exercise, and sleep routine can only take one so far.

Have you talked over these numbness issues with your doctor? Or have you thought about finding a new doctor for a fresh assessment?

In any matter, you've come to a great website, full of caring people, going through similar experiences, collaborating for recovery. Hopefully you can find some answers and support here.

#5 xryan68

xryan68

    Advanced Member

  • DPSH Members
  • 33 posts

Posted 19 December 2014 - 08:48 PM

I just got put on abilify, which is an antipsychotic. I'm scared to crap now. Which antipsychotic were you on?

#6 Guest_Jeff_*

Guest_Jeff_*
  • Guests

Posted 19 December 2014 - 10:21 PM

Abilify is not necessarily an antipsychotic, it's more well known as a drug that is used to help augment anti-depressants, I've been on it before and been just fine. 



#7 OlPhil

OlPhil

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 19 December 2014 - 11:45 PM

antipsychotics are not really safe drugs for various reasons. Do your research and you'll find a horrifying array of side effects.



#8 Aerin

Aerin

    Advanced Member

  • DPSH Members
  • 43 posts

Posted 20 December 2014 - 07:45 AM

DP is not a form of psychosis. Someone might be extremely worried that they are becoming psychotic, because the experience can scare the hell out of them, which is understandable from a patient perspective but not for a doctor. What ignorant ass is prescribing antipsychotic meds for DP? Jesus, crap like this is why I gave up trying to discuss things with 'professionals'. They often seem to have their heads completely up their asses (and got to where they are with the power of memorization and social skills alone), or actually do know better but don't care because they can cash in on the situation. Holy hell.

#9 xryan68

xryan68

    Advanced Member

  • DPSH Members
  • 33 posts

Posted 20 December 2014 - 07:48 AM

Well, all I know is that my psychiatrist put me on abilify. The main reason it's perscribed is for schizophrenia and bipolar. That didn't make me feel so great, I'm on my second day in and I've been feeling pretty good. Back to playing music again, and I even had a nice cup of coffee and a cold beer too. I'm starting to get a little anxious again, but I have a slow release benzodiazepine (avitan) that seems to work pretty good. I just don't want to get addicted to that stuff.

#10 xryan68

xryan68

    Advanced Member

  • DPSH Members
  • 33 posts

Posted 20 December 2014 - 07:55 AM

Abilify is sort of a strange med, it's not a dopamine or serotonin blocker, but it binds to both receptors and helps to regulate them. As for a schizo, their dopamine is normally flying through the roof causing hallucinations and all that jazz, but the abilify helps to regulate that. Also with serotonin as a result in depression. If it senses there is not enough serotonin, it binds to the receptor and helps to enhance it. It's been working for me I think, even at a really low dose. I know I won't be toking herb anymore :/ which is a bummer considering how many awesome pieces I have. And I certainly won't be hanging around Uncle Cid ever again.

#11 xryan68

xryan68

    Advanced Member

  • DPSH Members
  • 33 posts

Posted 20 December 2014 - 08:07 AM

DP is not a form of psychosis. Someone might be extremely worried that they are becoming psychotic, because the experience can scare the hell out of them, which is understandable from a patient perspective but not for a doctor. What ignorant ass is prescribing antipsychotic meds for DP? Jesus, crap like this is why I gave up trying to discuss things with 'professionals'. They often seem to have their heads completely up their asses (and got to where they are with the power of memorization and social skills alone), or actually do know better but don't care because they can cash in on the situation. Holy hell.


Well, in some people's situations it happens as a result of a horrific drug experience. As with me, this all started with an acid trip from hell while riding on a canoe feeling like I was on the river Styx getting ready to say goodbye to the mortal world. The feelings of unreality and not feeling like myself (because I was convinced I was dead by a friend during the trip) lasted way longer than I wanted them to. I trust my doctor, because he's treated people with the same thing as me with success. He knew exactly what DP/DR was also. It's a sigh of relief knowing I'm not the only one. It's a big learning experience, and in a way it's forcing me to grow up. It sounds sick, but this may very well be the best thing that ever happened to me. Stopped my drug binges and set my goals further than getting high all the time. It sucks, but tis true...tis true..

#12 OlPhil

OlPhil

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 20 December 2014 - 09:25 AM

I would recommend keeping some kind of record, either a journal or just in note form, of how you're doing day by day on the med. It doesn't happen out of nowhere, so if you feel good on it, and it stays that way, you'll be fine.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users